Lungs, feet & ankles chest heaviness after just 5 days of prednisolone??!!!

After a short break in the sun( had slight swollen ankles then a couple of days) returned a bit chesty. Took my rescue meds on return . 10 days ago After 5 days on prednisolone felt even worse bringing lots of mucus up could not lay prone , swollen feet, ankles even cheeks now . Dr put me on carbocistein 375mg x 2 tabs three times daily! Don't want to be stuck on more tablets. Had to stop them on third day was causing like heartburn in my throat making me cough even more. My phlegm was not thick or sticky just frothy and fluid. Could not lie down for a week.

Now my rt side of chest feels heavy and I still have swelling in my feet and around my eyes. Fluid on lungs seems to be ok?? Could it have been caused by the prednisolone. Did I really need the carbocistein and will I be continually plagued by the oedema ?? Never had these problems before . COPD functioning around 65% just use fostair inhaler. Please advise really worried now . Take Care C

2 Replies

oldestnewest
  • Hi, I have fluid retention and slightly swollen ankles even without taking prednisolone or having an infection (though I believe both of these can make it worse). I monitor my weight morning and night and am 1 - 2 kg lighter after a night's sleep which always includes trips to the toilet. I retain less by avoiding salt in my diet as much as possible, because most of my meds are potassium losing, and potassium balances sodium in the blood. Just one commercial micro-meal or a restaurant curry can make me retain an extra litre of water by the end of the day.

  • Hi, I can relate to all of your symptoms for the past four years just living with them as they slowly got worse, however it turns out it could very well be initial misdiagnosis have you been checked for acid reflux or non acid reflux , once these are out of control they can have horrific impacts on your lungs, it may well be you are right it could be the carb thinning too much but it doesn't make it, check with your consultant just don't sit n let it get worse the consequences are not good , good luck ..carol the woollen cheeks could well be the predisolne but the ankles probably fluid retention, which needs to be kept an eye on.

You may also like...